Viewer Comments: Hives - Describe Your Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Hives and Angioedema:

Hives - Describe Your Experience

Please describe your experience with hives.

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: Kat, 55-64 Female (Patient) Published: September 22

I began having severe hives on my face three months ago following retinal surgery. I am not sure if it was caused by the surgery or the change from Diovan to a generic, which occurred at the same time. Nothing helps except ice packs, which I cannot use while working with the public of course. All creams or anti-itch remedies make it worse.

Comment from: beautifulmess, 13-18 Female (Patient) Published: October 09

I woke up itching. I thought it was due to my bed sheet so, I told my mom to change it. And then when I was about to take a shower I saw patch-like marks on my arms and my legs. They we're pinkish red in color. My friend told me it could be hives. It's been four days since it began.

Comment from: LaurieD545, 55-64 Female (Patient) Published: September 18

I've had food allergies most of my life. First, tomatoes and then strawberries. I suddenly developed an allergy to shellfish and seafood. I used to love crab meat sandwiches for lunch, but in the second grade, my classmates got to see what I had for lunch. It was the beginning of my love/hate relationship with food. Ten or so years ago, I was able to go enjoy a dinner out by myself and chose a Chinese restaurant. I ordered a soup and my entree. I ate my soup while reading my book, not looking at the bowl. My face got very itchy and I got very nauseous. Looked at the spoon and tiny baby shrimp were floating there. Shrimp was not mentioned in the description of the soup, and I had to hurry home for some Benadryl. I have had a couple of serious reactions since, after eating out, but not ordering anything seafood, tomato nor strawberry related, and wound up on a series of Prednisone treatments. My face swells significantly, and the swelling I swear moves around my face. My nose will be swollen and then the swelling moves to my eyes, and so on. It's terrifying and very upsetting to my family.

Comment from: branf123, 45-54 Female (Patient) Published: April 09

My hive outbreak started on my upper body. I began Benadryl for relief. I slept and awoke feeling better. Later, I broke out more severely. The hives range from small raised bumps to larger patches of welts. My family physician prescribed prednisone and to continue with the Benadryl. After a sleepless night, and my eyes swollen I went to the hospital. After several hours of IV medications, I finally had some relief and was sent home. Four hours later I was right back where I was in sheer agony. The itching has been unbearable and I have bruised myself trying to relieve it. The medications provide only temporary relief and the hives do not disappear at all. At present no one knows the cause. I am exhausted from lack of sleep and am embarrassed to be seen in public.

Comment from: dana, 55-64 Female (Patient) Published: March 29

I have had the hives for seven years now with no relief after seeing an internist, dermatologist, and doctors and the Mayo Clinic. I am now on ranidine, Allegra, and Albutetrol. I am still having major breakouts at times where the drugs aren't controlling at all. I am miserable as the itching is unbearable. It is so frustrating. I am still trying to figure out on my own a process of eliminating things that could cause this. It seems if I catch a cold bug or something I get a severe reaction.

Comment from: pjm, 55-64 Male (Patient) Published: July 31

I started getting rashes or hives when I was on the Pegasys treatment for genotype 3 hepatitis C. The treatment didn't work but from 2009 to the present time I have been visited with hives on a regular basis since that treatment.

Comment from: Foofy, 35-44 Female (Caregiver) Published: March 27

I have been breaking out in hives for five months now. Two to three times a month, I have a breakout on my face, tongue, lips, eyes, and cheeks. I have to carry an Epi-pen.

Comment from: scooter, 55-64 Female (Patient) Published: July 08

My experience with hives started five years ago, about a month after knee replacement surgery. My skin started to itch and the more I scratched the worse it got and eventually spread over my entire body, except my face. This all happened within 15 minutes and I called 911 when it became hard to breathe. They started treating me in ambulance for anaphylactic shock. The itching, hives were treated with prednisone for 10 days and within two days, the rash was gone. This has now happened 10 times since then. I am now armed with an Epi-Pen, Benadryl and Prednisone at all times.

Comment from: Stacyg123, 35-44 Female (Patient) Published: March 15

I had my first case of hives at the age of 35 about 4 years ago and they lasted for about 8 months. It was the worst on my hands and feet, especially at night. I then broke out from head to toe and was diagnosed with idiopathic urticaria. They come and go, but this past year I developed pressure hives and now I cannot wear heeled shoes, tight shoes, or anything that puts pressure on my body. Within hours of wearing a pair of heels or doing physical work with my hands, my hands and feet will swell to twice the size and I cannot walk or bend my fingers for days. I hate this and I feel like I'm going nuts sometimes because I look like I am diseased at times and it's hard for people to understand.

Must Read Articles Related to Hives and Angioedema

Allergic Reaction
Allergic Reaction An allergic reaction is an overreaction to a harmless substance. Symptoms and signs of an allergic reaction include hives, rashes, swelling, itching, wheezing, ...learn more >>
Eczema
Eczema Eczema is a term frequently used to describe any s...learn more >>
Rash
Rash A rash is a visible skin outbreak. Examples of nonin...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Hives and Angioedema:

Hives - Treatment

What treatment did you receive for hives and angioedema?

Hives - Prevention

What do you do to prevent hives?

Hives - Diagnosis

How were your hives diagnosed?

Hives - Causes

What caused your hives?

Hives - Home Remedies

Do you know of effective home remedies for hives? Please describe them.



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary